MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number TPUL-23152EL0
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Codes Embolism/Embolus (4438); Foreign Body Embolism (4439)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This case occured outside the usa, in spain.On 10-may-2024, the spanish subsidiary notified us of an adverse event.According to the information received, a patient was injected on (b)(6) 2024 with 0.15ml of teosyal rha 4 in the nose (0.1ml in the nasal bone and 0.05ml in the columella).Immediately after the injections, on (b)(6) 2024, the patient presented with a whitening of the left nasal wing.The injector applied directly 3 cycles of hyaluronidase, 300 iu every half hour, and dry heat.The area has reperfused.The injector requested control photos after 3 days ; the photos were normal.On (b)(6) 2024, 9 days after the injections, the patient presented with vesicles in the area of the nasal bone and white lip.The patient also reported that the upper lip and the inner mucosa had wounds.She didn't contact the injector sooner as she thought it was herpes.Therefore, on (b)(6) 2024, the injector treated again the area with 2 cycles of hyaluronidase injections 300iu and prescribed antibiotic (amoxicillin 500mg every 8 hours).On (b)(6) 2024 the patient received additional injections of hyaluronidase (500iu).Additionally a medical assistance was provided.The local medical expert recommended to make an appointment on (b)(6) 2024 to see the evolution.On 23-may-2024, we were informed that the adverse events has resolved, and the patient was well without issue.The complaint was considered closed.
 
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teosyal products.Additionally, teosyal rha 4 is not indicated for this area (nose).Therefore, this constitutes an off-label use for which the safety and performance of the product cannot be guaranteed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, geneva 1203
SZ  1203
Manufacturer Contact
juliette vtrangos
rue de lyon 105
geneva, geneva 1203
WZ   1203
MDR Report Key19381084
Report Number3005975625-2024-00332
Device Sequence Number3727425
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public01076401732327041023152EL017300425
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Lot NumberTPUL-23152EL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexFemale